Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 442, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 18, 2011, 6:48 PM EDT for Dubois County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2011, 6:48 PM EDT (22:48 UTC)
- Expired
- Sep 18, 2011, 7:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS53 KLMK 182248
SVRLMK
INC037-182315-
/O.NEW.KLMK.SV.W.0442.110918T2248Z-110918T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT SUN SEP 18 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 715 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAYSVILLE TO JASPER...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
HAYSVILLE...
KELLERVILLE AND DUBOIS CROSSROADS...
THALES AND CELESTINE...
CUZCO AND CRYSTAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO LOCAL LAW
ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.
&&
LAT...LON 3846 8701 3851 8692 3850 8688 3853 8684
3853 8669 3850 8668 3839 8668 3835 8697
3841 8697
TIME...MOT...LOC 2248Z 250DEG 23KT 3847 8696 3844 8690
3835 8691
WIND...HAIL 60MPH <.50IN
$$
132 follow-up statements
908
WWUS53 KLMK 182305
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT SUN SEP 18 2011
INC037-182315-
/O.CON.KLMK.SV.W.0442.000000T0000Z-110918T2315Z/
DUBOIS IN-
705 PM EDT SUN SEP 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN DUBOIS COUNTY...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM
KELLERVILLE TO DUBOIS CROSSROADS TO CELESTINE...MOVING EAST AT 25
MPH.
* SEVERE THUNDERSTORMS WILL IMPACT...
THALES AND CUZCO...
HILLHAM AND ELLSWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IMMEDIATELY! TO REPORT SEVERE WEATHER...CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3853 8684 3853 8669 3851 8668 3839 8668
3838 8682 3842 8684 3845 8683 3847 8688
3850 8688
TIME...MOT...LOC 2305Z 250DEG 23KT 3851 8683 3848 8677
3839 8678
WIND...HAIL 60MPH <.50IN
$$
13136
WWUS53 KLMK 182314
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT SUN SEP 18 2011
INC037-182324-
/O.EXP.KLMK.SV.W.0442.000000T0000Z-110918T2315Z/
DUBOIS IN-
714 PM EDT SUN SEP 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUBOIS COUNTY
WILL EXPIRE AT 715 PM EDT...
THE STORM THAT PROMPTED THE WARNING WEAKENED AND IS NO LONGER
POTENTIALLY SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS
LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8684 3853 8669 3851 8668 3839 8668
3838 8682 3842 8684 3845 8683 3847 8688
3850 8688
TIME...MOT...LOC 2314Z 250DEG 23KT 3853 8676 3850 8670
3841 8671
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 5:47 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 18, 5:47 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 547 PM EDT SUN SEP 18 2011 ...MESOSCALE UPDATE... HAVE INCREASED POPS IN THE FAR WEST...ROUGHLY WEST OF A LINE FROM PAOLI TO HARTFORD...TO CATEGORICAL FOR THE NEXT SEVERAL HOURS AS THE LARGE AREA OF SHOWERS AND STORMS IN THE WABASH AND LOWER OHIO VALLEYS MOVES IN. HAVE BEEN WATCHING SOME OF THE EMBEDDED THUNDERSTORM CELLS OVER SOUTHWEST INDIANA CLOSELY...A COUPLE OF THEM BETWEEN EVANSVILLE AND TERRE HAUTE HAVE SHOWN SOME IMPRESSIVE WIND SIGNATURES ALOFT WITH STRONG CONVERGENCE AND BROAD ROTATION...PLUS INCREASING LIGHTNING ACTIVITY. WILL CONTINUE TO MONITOR THEM AS THEY MOVE TO THE NNE AND EVENTUALLY MAY THREATEN NORTHWEST DUBOIS COUNTY. .SHORT TERM (TONIGHT AND MONDAY)... LIGHT SHOWERS ASSOCIATED WITH WARM FRONT MOVING THROUGH THE OHIO VALLEY THIS AFTERNOON HAVE ALL BUT DISSIPATED OR MOVED OUT OF THE FORECAST AREA. A MUCH LARGER LINE OF THUNDERSTORMS WAS ALONG AND WEST OF THE WABASH RIVER AND INTO THE PENNYRILE REGION OF KY AT 19Z. THESE WERE MOVING NORTH-NORTHEAST AND WILL MAKE ONLY MINIMAL EASTWARD PROGRESSION THIS EVENING...SO LITTLE CHANCE OF MEASURABLE PRECIPITATION ACROSS THE FORECAST AREA THROUGH MIDNIGHT. THE EXCEPTION WOULD BE THE WESTERN TIER OF OUR COUNTIES IN OUR CWA...ESPECIALLY DUBOIS COUNTY INDIANA...WHICH COULD CATCH A STRAY STORM DURING THE EVENING. OVERNIGHT...A WEAK COLD FRONT WILL MOVE EAST ACROSS THE MISSOURI AND MISSISSIPPI VALLEYS AS AN UPPER TROF SLIDES EAST. THIS WILL HELP PUSH THE LINE OF SHOWERS AND STORMS NOW LOCATED OVER ILLINOIS AND FAR WESTERN KY EAST INTO THE CENTRAL OHIO VALLEY. CURRENT TRENDS AND MODELS SUPPORT THE EASTERN EXTENT OF THE MAIN AREA OF SHOWERS TO BE ALONG A LOUISVILLE TO BOWLING GREEN LINE BY 6 AM EDT AND TO THE I-75 CORRIDOR BY NOON EDT. OVERNIGHT LOWS WILL BE MAINLY IN THE LOWER 60S...WHICH IS JUST A FEW DEGREES BELOW CURRENT READINGS FOR SOME LOCATIONS NORTHEAST OF LOUISVILLE...WHICH WERE HAMPERED IN WARMING BY TODAYS CLOUDS AND RAIN. DESPITE THE RAINFALL ON MONDAY...TEMPERATURES SHOULD MAX OUT IN THE 70S THANKS TO WARM AIR ADVECTION SUPPLIED BY SOUTHERLY WINDS AHEAD OF THE FRONT. .LONG TERM (MONDAY NIGHT - SUNDAY)... BY MONDAY NIGHT...THE COLD FRONT WILL BE PUSHING THROUGH THE CWA AND MOST OF THE INSTABILITY WILL BE CONTAINED TO THE BLUEGRASS REGION. WILL HAVE TAPERING POPS FROM WEST TO EAST OVERNIGHT...WITH THUNDERSTORM WORDING OVER THE EAST THROUGH MIDNIGHT AND SHOWERS THEREAFTER. THE FRONT STILL LOOKS TO STALL/WASH OUT OVER OR JUST EAST OF THE AREA TUESDAY. WILL LEAVE IN A SMALL AREA OF SLT CHC SHOWERS OVER THE FAR EASTERN CWA. THINK THE GFS MAY BE OVERDOING THE POST-FRONTAL MOISTURE BUT SOUNDINGS DO INDICATE AT LEAST SPRINKLES WILL OCCUR TUESDAY MORNING OVER THE BLUEGRASS/LAKE CUMBERLAND REGION. MOISTURE RETURNS AHEAD OF THE NEXT SYSTEM TUESDAY NIGHT INTO WEDNESDAY. WITH THE STALLED/WASHED OUT FRONT STILL NEARBY AND MOISTURE ADVECTION FROM THE SOUTH...WILL HAVE INCREASING POPS FROM THE SOUTH POSSIBLY ALONG THAT FRONT...WITH SHOWERS/STORMS FORMING WED AFTERNOON AREAWIDE AHEAD OF ANOTHER APPROACHING COLD FRONT (STILL THE BEST CHC OVER THE ERN HALF). THE FRONT IS PRETTY DYNAMIC...BUT THE DEEP MOISTURE IS LACKING. SO ALTHOUGH SHEAR IS SUFFICIENT FOR PERHAPS A SQUALL LINE TO FORM...THE MOISTURE IS QUITE LACKING SO THE THREAT FOR SEVERE WEATHER LOOKS MINIMAL. IF A FEW STRONG STORMS DO DEVELOP THOUGH...SMALL HAIL AND POSSIBLY ISOLATED DMG WINDS COULD OCCUR GIVEN THE STEEP LOW-LEVEL LAPSE RATES. THE TRAILING UPPER TROUGH WILL KEEP A THREAT FOR SHOWERS IN AT LEAST OUR ERN HALF OF THE CWA THROUGH THE FIRST PART OF FRIDAY...THEN WE DRY OUT FOR THE REST OF THE LONG TERM. TEMPERATURES TUESDAY AND WEDNESDAY WILL BE AT OR ABOVE NORMAL WITH HIGHS IN THE UPPER 70S AND LOW 80S. THURSDAY WE WILL START TO COOL DOWN WITH THE SECOND FROPA THIS WEEK...AS COOL TEMPS WILL BE LIKELY FRI-SUN DUE TO THE UPPER LOW AND LIKELY STRATO-CU COVERAGE AND AS RIDGING BUILDS OVER THE WRN CONUS. WENT BELOW GUIDANCE WITH UPPER 60S/LOW 70S FOR HIGHS. && .AVIATION (18Z TAF ISSUANCE)... SHOWERS MOVING OVER THE CENTRAL OHIO RIVER VALLEY HAVE BEEN DECREASING IN COVERAGE AND INTENSITY OVER THE PAST 1-2 HOURS. CLOUDS START TO CLEAR OUT QUICKLY BEHIND THE SECOND LINE...WHICH EXTENDED FROM AROUND LWV TO NEAR EKQ AT 1630Z. THIS LINE SHOULD MOVE THROUGH SDF BY 1930Z AND LEX BY 21Z. CLEARING IN THE WAKE OF THIS WARM FRONTAL PRECIP LINE WILL BE SHORT LIVED HOWEVER AS AMPLE MOISTURE TO THE WEST WILL BE MOVING IN AHEAD OF THE MAIN 50H TROF WHICH BRINGS A WEAK COLD FRONT INTO THE AREA TOMORROW. A LINE OF SHRA AND TSRA AHEAD OF THE COLD FRONT SHOULD BE NEAR SDF AND BWG BETWEEN 09-12Z THEN WORK EAST TOWARD LEX DURING THE LAST 3 HOURS OF THIS TAF VALID PERIOD. SOUTHERLY WINDS ALREADY IN PLACE AT BWG...SDF AND LEX WILL SWING AROUND TO THESE AFTER WARM FRONT MAKES ITS WAY THROUGH EARLY IN PERIOD. AFTER LOWER LEVEL CLOUDS MOVE OUT THIS AFTERNOON...MVFR CIGS WILL RETURN TO SDF AND BWG BY 09Z THEN DROP TO IFR AS THE HEAVIEST TSRA LINE MOVES IN. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......13 SHORT TERM.....JBS LONG TERM......AL AVIATION.......JBS
Hazardous weather outlook, Sep 18, 5:57 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 557 PM EDT SUN SEP 18 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 557 PM EDT SUN SEP 18 2011 /457 PM CDT SUN SEP 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MAKE THEIR WAY EASTWARD THIS EVENING AND OVERNIGHT. WHILE NOT FORECAST TO BECOME SEVERE...LIGHTNING CAN BE EXPECTED ALONG WITH GUSTY WINDS IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MOISTURE ACROSS THE REGION WILL INCREASE AHEAD OF A COLD FRONT ON MONDAY. RAIN LOOKS LIKELY DURING THE DAY ALONG WITH A CHANCE FOR THUNDERSTORMS. ANOTHER FRONT WILL ADVANCE ON THE REGION WEDNESDAY BRINGING A CHANCE FOR STORMS DURING THE DAY. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...BRIEF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF A LINE FROM PAOLI TO HARTFORD THIS EVENING. 13
In the hours before
Special weather statement, Sep 18, 6:06 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 PM EDT SUN SEP 18 2011
INZ083-182245-
DUBOIS-
606 PM EDT SUN SEP 18 2011
...STRONG STORM APPROACHING DUBOIS COUNTY...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WINSLOW...MOVING
NORTHEAST AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
MILLERSPORT AND HOLLAND...
DUFF...
IRELAND AND HUNTINGBURG...
MALTERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8706 3852 8704 3851 8698
3851 8696 3849 8695 3851 8694 3850 8688
3853 8684 3853 8678 3832 8677 3823 8707
TIME...MOT...LOC 2206Z 246DEG 30KT 3829 8721
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:06 PM EDT | Special Weather Statement | LMK | Dubois | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.